Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 9, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at May 2, 2010, 4:13 AM CDT for Grayson County, Kentucky. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2010, 4:13 AM CDT (09:13 UTC)
- Expired
- May 2, 2010, 4:30 AM CDT
- In force
- 17 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Grayson County, KY
The radar
The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 10:14 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
742
WFUS53 KLMK 020913
TORLMK
KYC085-020930-
/O.NEW.KLMK.TO.W.0009.100502T0913Z-100502T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 AM CDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 430 AM CDT...
* AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR MILLWOOD...MOVING NORTHEAST AT 40 MPH.
* THIS TORNADIC STORM WILL ALSO IMPACT...
LEITCHFIELD AND GRAYSON SPRINGS...
CLARKSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR!
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3760 8628 3759 8627 3747 8617 3738 8647
3746 8654
TIME...MOT...LOC 0913Z 238DEG 36KT 3746 8645
$$
RS2 follow-up statements
991
WWUS53 KLMK 020921
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 AM CDT SUN MAY 2 2010
KYC085-020930-
/O.CON.KLMK.TO.W.0009.000000T0000Z-100502T0930Z/
GRAYSON KY-
421 AM CDT SUN MAY 2 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR GRAYSON
COUNTY...
AT 418 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR LEITCHFIELD...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAYSON
SPRINGS AND CLARKSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3760 8628 3759 8627 3747 8617 3738 8647
3746 8654
TIME...MOT...LOC 0922Z 252DEG 37KT 3748 8632
$$
RS629
WWUS53 KLMK 020932
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 AM CDT SUN MAY 2 2010
KYC085-020941-
/O.EXP.KLMK.TO.W.0009.000000T0000Z-100502T0930Z/
GRAYSON KY-
432 AM CDT SUN MAY 2 2010
...THE TORNADO WARNING FOR GRAYSON COUNTY HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED SLIGHTLY AND NO
LONGER APPEARS TORNADIC. HOWEVER SEVERE STORMS REMAIN JUST EAST OF
THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN
AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7
2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3760 8628 3759 8627 3747 8617 3738 8647
3746 8654
TIME...MOT...LOC 0921Z 252DEG 37KT 3748 8633
$$
ALWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at May 2, 1:46 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 2, 1:46 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 AM EDT SUN MAY 2 2010
.SHORT TERM (TODAY AND TONIGHT)...
...EXCESSIVE RAINFALL WITH LIKELY FLOODING AS WELL AS A SEVERE
WEATHER EPISODE TODAY...
LATEST RUC MESOANALYSIS AT 06Z INDICATED SURFACE LOW AT THE
CONFLUENCE OF AR/MO/IL/KY/TN AND CONTINUING TO RIDE NORTHEASTWARD
ALONG SURFACE FRONTAL BOUNDARY. WARM FRONTAL BOUNDARY WILL BE LIFTING
NORTHWARD ACROSS THE AREA OVER THE NEXT COUPLE OF HOURS...INCREASING
THE LIKELIHOOD OF SEVERE WEATHER...INCLUDING DAMAGING WINDS AND
TORNADOES. BIGGEST IMPACTS ARE STILL EXPECTED TO BE FROM FLASH
FLOODING AS THE MAIN WAVE OF RAIN MOVES IN TOWARD DAWN AND LASTS FOR
MOST OF THE DAY. FRONTAL BOUNDARY WILL FINALLY PUSH THROUGH AS A
COLD FRONT LATER TODAY WITH RAIN ENDING IN THE EAST BY TONIGHT. WITH
HEAVY RAINFALL FROM FRIDAY NIGHT THROUGH SATURDAY...AND THE EXPECTED
ADDITIONAL RAINFALL OF 2 TO 4 INCHES THE REST OF TODAY...FLASH
FLOODING SEEMS LIKELY. WITH CONTINUED MOISTURE STREAMING IN FROM THE
GULF ON A 60 KNOT LLJ...PWATS APPROACHING 2 INCHES THROUGH THE
COLUMN AND UPPER 60S TO LOWER 70S TD/S STREAMING IN THUNDERSTORMS
SHOULD BE VERY EFFICIENT WITH RAINFALL AND COULD PRODUCE RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR. IN LOCATIONS THAT SEE TRAINING
THUNDERSTORMS...A PARTICULARLY DANGEROUS FLASH FLOODING SCENARIO
WILL EXIST. FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 8 AM
MONDAY MORNING.
CURRENT ENVIRONMENT IS ELEVATED...HOWEVER WITH THE ADVANCEMENT OF
THE WARM FRONT NORTHWARD OVER THE NEXT COUPLE OF HOURS...THE
POTENTIAL FOR MORE SURFACE BASED STORMS WILL INCREASE...ALONG WITH
DAMAGING WIND/TORNADO THREAT. ENVIRONMENT IS HIGHLY DYNAMIC WITH
GOOD SPEED AND DIRECTIONAL SHEAR CONDUCIVE FOR SUPERCELLS/BOWING
SEGMENTS/LEWP STRUCTURES. FORECAST SOUNDINGS INDICATE LARGE LOOPING
HODOGRAPHS JUST BEFORE DAWN WITH STORM RELATIVE HELICITY VALUES
ABOVE 300 M2/S2. EXPECT STORMS SHOULD CONGEAL INTO A MOSTLY LINEAR
SEGMENT...HOWEVER EMBEDDED SUPERCELLS/LEWPS/BOW ECHOES WILL BE A
CONCERN. A TORNADO WATCH IS IN EFFECT FOR THE WESTERN THIRD OF THE
CWA UNTIL 5AM...HOWEVER MONITOR THE LATEST UPDATES FOR EXTENSIONS
OR NEW TORNADO WATCH ISSUANCES.
OTHERWISE...TEMPERATURES SHOULD REMAIN FAIRLY STEADY AND ONLY RISE
INTO THE MID 70S THIS AFTERNOON ON STRONG WAA. HEAVY CLOUD COVER AND
RAINFALL SHOULD KEEP TEMPS DOWN A BIT.
THE LONG TERM PORTION OF THE FORECAST WAS NOT UPDATED WITH THIS
PACKAGE DUE TO THE ONGOING WEATHER THREAT.
.LONG TERM (MONDAY - SUNDAY)...
CONSENSUS IS BUILDING THAT THIS UPCOMING WORK WEEK WILL SEE A VAST
IMPROVEMENT OVER OUR WET DERBY WEEKEND. EXPECT A MAINLY DRY AND WARM
WEEK WITH OUR ONLY REAL CHANCES OF RAIN ARRIVING MONDAY EVENING AND
FRIDAY.
THE FORECAST UPPER AIR PATTERN ON MONDAY INDICATES A WEAKENING
POSITIVELY TILTED TROUGH CENTERED OVER THE SOUTHERN PLAINS. A STRONG
JET WILL HAVE EXITED THE BASE OF THIS TROUGH BY THIS TIME...AND WILL
EXTEND FROM TEXAS THROUGH NEW ENGLAND. MORE IMPORTANTLY...THE AXIS
OF VERY HIGH PRECIPITABLE WATER RESPONSIBLE FOR SUNDAY'S HEAVY RAINS
WILL HAVE SAGGED SOUTHEAST ACROSS EASTERN TENNESSEE AND WEST
VIRGINIA. AS DRIER AIR WORKS ITS WAY ACROSS THE COMMONWEALTH DURING
THE DAY...EXPECT AT LEAST PARTIALLY CLEARING SKIES WITH ANY
LINGERING RAIN ACROSS OUR SOUTHEASTERN COUNTIES ENDING DURING THE
MORNING HOURS. BY LATE MONDAY...SOME SCATTERED SHOWERS MAY DEVELOP
DURING THE AFTERNOON OR EVENING HOURS ACROSS SOUTHERN INDIANA AND
NORTHERN KENTUCKY AS THE AXIS OF THE ABOVE MENTIONED 500MB TROUGH
MOVES ACROSS THE OHIO RIVER.
BY EARLY WEDNESDAY...UPPER AIR FLOW WILL BECOME ZONAL ACROSS THE
CONUS AS A STRONG JET MOVES ASHORE ACROSS THE PACIFIC NORTHWEST.
MILD WESTERLY FLOW WILL MOVE ACROSS THE LOWER OHIO VALLEY WEDNESDAY
THROUGH EARLY FRIDAY. AT THE SURFACE...EXPECT LIGHT WINDS WEDNESDAY
AS HIGH PRESSURE MOVES OVERHEAD. SOUTHERLY FLOW WILL DEVELOP
THURSDAY AS HIGH PRESSURE BECOMES ESTABLISHED ACROSS OUR
SOUTHEASTERN STATES. MOSTLY SUNNY SKIES AND WARM TEMPERATURES IN THE
MID 70S TO THE LOWER 80S ARE EXPECTED WEDNESDAY AND THURSDAY.
THE ZONAL UPPER AIR PATTERN IS EXPECTED TO BEGIN TO AMPLIFY EARLY
FRIDAY AS LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE LOWER
MISSOURI VALLEY. THIS WILL DEEPEN AS IT MOVES TOWARDS THE GREAT
LAKES LATE IN THE DAY. SHOWERS AND THUNDERSTORMS MAY ACCOMPANY A
PRETTY STOUT COLD FRONT FRIDAY AS IT MOVES SOUTHEAST ACROSS THE OHIO
RIVER. HIGH PRESSURE WILL BUILD SOUTHEAST TOWARDS THE LOWER OHIO
VALLEY EARLY SATURDAY. THIS WILL BRING DISTINCTLY COLDER
TEMPERATURES FOR NEXT WEEKEND.
&&
.AVIATION (06Z TAF ISSUANCE)...
AN AREA OF LOW PRESSURE OVER ARKANSAS WILL TRACK TO NORTHERN
ILLINOIS BY 12Z AND MICHIGAN BY 00Z. AS THIS LOW MOVES TO THE
NORTHEAST... LOW LEVEL WINDS ACROSS CENTRAL KENTUCKY WILL INCREASE
TO 50 TO 60KT. IN ADDITION HEAVY THUNDERSTORMS WILL CONTINUE TO
OVERSPREAD THE AREA TONIGHT WITH THE POTENTIAL FOR DAMAGING WINDS
AND SMALL HAIL. A COLD FRONT IS EXPECTED TO STALL ACROSS CENTRAL
KENTUCKY LATE THIS MORNING AND ADDITIONAL HEAVY RAIN WILL CONTINUE
THROUGH OUT THE DAY. EVEN AFTER THE RAIN ENDS CIGS WILL REMAIN IN
THE MVFR CATEGORY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM........BJS
LONG TERM.........AML
AVIATION..........JAHazardous weather outlook, May 2, 2:08 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 308 AM EDT SUN MAY 2 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030715- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 308 AM EDT SUN MAY 2 2010 /208 AM CDT SUN MAY 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA EARLY THIS MORNING AND INTO THE AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. VERY HEAVY RAINFALL...ALONG WITH SEVERE WEATHER WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THE MAIN THREATS WILL BE HEAVY RAINFALL... DAMAGING WINDS...AND ISOLATED TORNADOES. LARGE HAIL AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. AREAS WEST OF INTERSTATE 65 ARE MOST LIKELY TO SEE THE SEVERE WEATHER THREATS MENTIONED ABOVE. WITH THE AMOUNT OF HEAVY RAINFALL WE HAVE HAD SO FAR THIS WEEKEND AND THE ADDITIONAL 2 TO 4 INCHES OF RAIN EXPECTED TODAY. FLASH FLOODING WILL BE LIKELY AND A PARTICULARLY DANGEROUS FLASH FLOODING SCENARIO WILL EXIST FOR ANY LOCATIONS THAT SEE REPEATED HEAVY RAINFALL FROM THUNDERSTORMS. AREAS MOST SUSCEPTIBLE TO FLASH FLOODING SHOULD BE IN SOUTHERN KENTUCKY ALONG THE TENNESSEE BORDER. RAINFALL SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST LATE TONIGHT AS THE COLD FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COPIOUS AMOUNTS OF RAINFALL FROM THE WEEKEND STORMS WILL LIKELY RESULT IN RIVER FLOODING. STAYED INFORMED OF THE LATEST RIVER AND STREAM FORECASTS...ESPECIALLY IF YOU LIVE IN LOW LYING AREAS NEAR A RIVER OR STREAM. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ASKED TO REPORT INSTANCES OF HEAVY RAINFALL...FLASH FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. SCHOETTMER
In the hours before
Special weather statement, May 2, 2:46 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 AM EDT SUN MAY 2 2010
INZ089-KYZ023-026-020830-
HANCOCK-OHIO-PERRY-
246 AM CDT SUN MAY 2 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...
AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
SANTA CLAUS TO MASONVILLE...AND MOVING NORTHEAST AT 30 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 45 MPH ARE EXPECTED
WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
CANNELTON...
SASSAFRAS...
APALONA...
DUNDEE...
LEOPOLD...
OLATON...
FORDSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3763 8696 3767 8684 3771 8687 3779 8684
3783 8687 3783 8692 3790 8693 3789 8698
3799 8686 3801 8678 3812 8681 3819 8677
3820 8647 3792 8654 3792 8660 3786 8661
3783 8668 3767 8663 3752 8668 3755 8705
TIME...MOT...LOC 0745Z 247DEG 25KT 3814 8671 3768 8706
ALLocal storm report, May 2, 2:58 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD AUBURN 36.87N 86.70W
05/02/2010 LOGAN KY LAW ENFORCEMENT
LOGAN COUNTY DISPATCH REPORTED FLASH FLOODING HAD
CAUSED PROBLEMS ALONG MAIN STREET IN AUBURN.
&&
EVENT NUMBER LMK1000243
SCHOETTMERLocal storm report, May 2, 2:59 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FLASH FLOOD BOWLING GREEN 36.97N 86.44W
05/02/2010 WARREN KY LAW ENFORCEMENT
WARREN COUNTY DISPATCH REPORTED NUMEROUS ROAD CLOSURES
DUE TO FLASH FLOODING ACROSS WARREN COUNTY.
&&
EVENT NUMBER LMK1000244
SCHOETTMERLocal storm report, May 2, 3:47 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG ALLENDALE 37.37N 85.58W
05/02/2010 GREEN KY TRAINED SPOTTER
POWER LINES DOWN.
&&
EVENT NUMBER LMK1000245
TENHARMSELLocal storm report, May 2, 4:02 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD 4 NE SMITHS GROVE 37.09N 86.16W
05/02/2010 EDMONSON KY LAW ENFORCEMENT
FLASH FLOODING HAS CLOSED NEW GROVE ROAD AND CHALYBEATE
SCHOOL ROAD ALONG 31W IN SOUTHERN EDMONSON COUNTY.
&&
EVENT NUMBER LMK1000246
SCHOETTMERSpecial weather statement, May 2, 4:05 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 AM EDT SUN MAY 2 2010
INZ090-091-KYZ024-025-028>030-020945-
BRECKINRIDGE-BULLITT-FLOYD-HARDIN-HARRISON-JEFFERSON-MEADE-
505 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 459 AM EDT/359 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF NEW ALBANY...TO 6 MILES SOUTHEAST OF HARDINSBURG AND MOVING
EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 40 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
NEW ALBANY...
VALLEY STATION...
NEW BOSTON...
WEST POINT...
FAIRDALE...
LOUISVILLE BOWMAN FIELD...
ST. MATTHEWS...
VINE GROVE...
RINEYVILLE...
LYNDON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3796 8632 3808 8610 3833 8599 3833 8579
3830 8580 3827 8576 3829 8569 3833 8566
3833 8555 3813 8558 3800 8575 3769 8597
3769 8649
TIME...MOT...LOC 0904Z 269DEG 31KT 3831 8589 3808 8598
3796 8619 3773 8631
ALThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Warren | 4 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Hart | 5 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Edmonson | 6 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Butler, Warren | 10 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 14 days |
| May 1, 10:05 PM CDT | Special Weather Statement | LMK | Larue | 25 min |
| May 1, 10:26 PM CDT | Special Weather Statement | LMK | Logan | 34 min |
| May 1, 10:39 PM CDT | Special Weather Statement | LMK | Anderson, Nelson | 36 min |
| May 1, 10:45 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 30 min |
| May 1, 11:14 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| May 1, 11:16 PM CDT | Special Weather Statement | LMK | Butler, Grayson | 29 min |
| May 1, 11:21 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 24 min |
| May 1, 11:27 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hardin | 18 min |
| May 1, 11:42 PM CDT | Special Weather Statement | LMK | Allen | 33 min |
| May 1, 11:47 PM CDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin | 28 min |
| May 1, 11:55 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Simpson, Warren | 3 hr |
| May 1, 11:56 PM CDT | Special Weather Statement | LMK | Larue, Nelson | 34 min |
| May 2, 12:15 AM CDT | Special Weather Statement | LMK | Jefferson, Meade | 45 min |
| May 2, 12:19 AM CDT | Special Weather Statement | LMK | Jefferson | 26 min |
| May 2, 12:45 AM CDT | Special Weather Statement | LMK | Jefferson, Oldham, Trimble | 30 min |
| May 2, 12:52 AM CDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 9 hr |
| May 2, 1:29 AM CDT | Special Weather Statement | LMK | Hart, Marion | 31 min |
| May 2, 1:42 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Taylor | 21 min |
| May 2, 1:48 AM CDT | Flash Flood Warning | LMK | Barren, Edmonson, Hart | 9 hr |
| May 2, 2:27 AM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 33 min |
| May 2, 2:38 AM CDT | Flash Flood Warning | LMK | Green, Hart, Larue, Marion, Taylor, Washington | 8 hr |
| May 2, 2:46 AM CDT | Special Weather Statement | LMK | Hancock | 44 min |
| May 2, 2:54 AM CDT | River Flood Warning | LMK | Hardin, Nelson | 6 days |
| May 2, 3:11 AM CDT | Areal Flood Advisory | LMK | Hancock | 34 min |
| May 2, 3:25 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 35 min |
| May 2, 3:42 AM CDT | Flash Flood Warning | LMK | Hancock | 6 hr |
| May 2, 3:55 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 35 min |
| May 2, 4:05 AM CDT | Special Weather Statement | LMK | Breckinridge, Jefferson, Meade | 40 min |
| May 2, 4:18 AM CDT | Flash Flood Warning | LMK | Anderson, Larue, Marion, Nelson, Washington | 6 hr |
| May 2, 4:27 AM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 33 min |
| May 2, 4:40 AM CDT | Tornado Warning | LMK | Grayson, Hardin | 20 min |
| May 2, 4:41 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 34 min |
| May 2, 5:02 AM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Ohio | 6 hr |
| May 2, 5:41 AM CDT | Special Weather Statement | LMK | Mercer, Washington | 34 min |
| May 2, 6:00 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 15 min |
| May 2, 6:19 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Warren | 26 min |
| May 2, 6:44 AM CDT | River Flood Warning | LMK | Bourbon | 57 hr |
| May 2, 6:46 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 14 min |
| May 2, 6:47 AM CDT | Flash Flood Warning | LMK | Anderson, Breckinridge, Butler, Edmonson, Grayson, Hardin and 9 more | 4 hr |
| May 2, 6:51 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 24 min |
| May 2, 7:01 AM CDT | Flash Flood Warning | LMK | Bourbon, Fayette, Franklin, Harrison, Jessamine, Nicholas and 1 more | 3 hr |
| May 2, 7:27 AM CDT | Flash Flood Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Shelby | 3 hr |
| May 2, 7:44 AM CDT | Flash Flood Warning | LMK | Allen, Barren, Warren | 2 hr |
| May 2, 8:15 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Monroe | 30 min |
| May 2, 8:19 AM CDT | Flash Flood Warning | LMK | Clark | 116 min |
| May 2, 8:33 AM CDT | Tornado Warning | LMK | Cumberland, Metcalfe, Monroe | 27 min |
| May 2, 8:47 AM CDT | Tornado Warning | LMK | Adair, Clinton, Cumberland, Russell | 28 min |
| May 2, 9:09 AM CDT | Tornado Warning | LMK | Casey, Russell | 21 min |
| May 2, 9:28 AM CDT | Flash Flood Warning | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Taylor | 3 hr |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Harrison | 64 hr |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Nicholas, Robertson | 5 days |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Anderson, Franklin, Woodford | 5 days |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Garrard, Jessamine, Mercer | 4 days |
| May 2, 9:34 AM CDT | River Flood Advisory | LMK | Bullitt | 23 hr |
| May 2, 9:46 AM CDT | Areal Flood Warning | LMK | Allen, Barren, Logan, Simpson, Warren | 18 hr |
| May 2, 9:54 AM CDT | Areal Flood Warning | LMK | Hancock | 18 hr |
| May 2, 10:06 AM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 24 min |
| May 2, 10:12 AM CDT | Flash Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 3 hr |
| May 2, 10:27 AM CDT | Areal Flood Warning | LMK | Breckinridge, Butler, Edmonson, Grayson, Hardin, Hart and 3 more | 20 hr |
| May 2, 10:32 AM CDT | Areal Flood Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 6 hr |
| May 2, 10:38 AM CDT | Areal Flood Warning | LMK | Anderson, Bourbon, Fayette, Franklin, Harrison, Jessamine and 4 more | 6 hr |
| May 2, 10:43 AM CDT | Areal Flood Warning | LMK | Clark | 6 hr |
| May 2, 11:00 AM CDT | Areal Flood Warning | LMK | Green, Marion, Taylor, Washington | 19 hr |
| May 2, 12:13 PM CDT | Flash Flood Warning | LMK | Metcalfe | 3 hr |
| May 2, 12:40 PM CDT | Areal Flood Warning | LMK | Adair, Cumberland, Metcalfe, Monroe | 17 hr |
| May 2, 12:46 PM CDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 44 min |
| May 2, 12:56 PM CDT | Flash Flood Warning | LMK | Clinton, Russell | 3 hr |
| May 2, 1:17 PM CDT | Areal Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 17 hr |
| May 2, 1:18 PM CDT | Special Weather Statement | LMK | Adair, Casey | 27 min |
| May 2, 1:24 PM CDT | Special Weather Statement | LMK | Metcalfe, Monroe | 51 min |
| May 2, 1:43 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Cumberland, Metcalfe, Monroe | 32 min |
| May 2, 1:44 PM CDT | Special Weather Statement | LMK | Casey, Garrard, Lincoln | 31 min |
| May 2, 2:16 PM CDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 29 min |
| May 2, 2:49 PM CDT | Special Weather Statement | LMK | Clark | 26 min |
| May 2, 3:01 PM CDT | Special Weather Statement | LMK | Adair, Casey, Russell | 29 min |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.